MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DLT TS CER HD 12/14 28MM +5.0; HIP CERAMIC FEMORAL HEAD

DEPUY ORTHOPAEDICS INC US DLT TS CER HD 12/14 28MM +5.0; HIP CERAMIC FEMORAL HEAD
Catalog Number 136528720
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 10/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: d6a, d6b.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient was revised to address recurrent right total hip instability (dislocations) and chronic abductor dysfunction secondary to greater trochanter fracture non-union, with insufficient bony bed along the lateral proximal femur to attempt internal fixation of this fracture.Patient was treated with revision of the modular femoral head and acetabular liner to a constrained articulation.Cup and femur were well-fixed and retained.There were no complications.Dislocation #1 on (b)(6) 2024: patient presented to emergency department with right hip pain.Patient had knelt down to pull up her sock when she felt a sudden "pop" sensation in her right hip, experiencing pain 10 on 1-10 scale.On (b)(6) 2024: office post-op follow-up appointment: surgeon noted postoperative course was complicated by patient having developed foot drop with diminished sensation in her sciatic nerve distribution, which was concerning for sciatic nerve neuropraxia versus palsy secondary to local anesthetic infiltration near the nerve.¿ neuropraxia is a form of peripheral nerve injury caused by compression or stretch which may resolve spontaneously within weeks or months of injury.Also presented with posterior buttock pain, weakness and numbness in her right foot.Gabapentin was prescribed for the nerve pain in the foot, and she was referred to an interventional pain specialist to address the buttock pain.She continued on touchdown weightbearing to the right leg; anterolateral hip precautions for 6 weeks; and abductor precautions for 12 weeks.She was using oxycodone for pain.These complications appear to have occurred because of the hip revision surgery on (b)(6) 2024.Dislocation #2: on (b)(6) 2024, patient presented to emergency department with right hip pain.Patient had a right total hip revision 4 months prior, and then 2 months prior she had a hip dislocation requiring reduction.Currently, she was putting a brace on her lower leg to help with her right foot drop that was a complication of her prior surgery when she felt the hip slip out of joint and experienced immediate pain.Doi: on (b)(6) 2024, dor: on (b)(6) 2024, affected area: right hip.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b6, d1, d10 (concomitant).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DLT TS CER HD 12/14 28MM +5.0
Common Device Name
HIP CERAMIC FEMORAL HEAD
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24951596
Report Number1818910-2026-07314
Device Sequence Number10105966
Product Code LZO
UDI-Device Identifier10603295033318
UDI-Public(01)10603295033318(17)290630(10)4530867
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K073570
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number136528720
Device Lot Number4530867
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer04/22/2026
04/22/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date04/22/2026
05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN LNR CON +4 NEUT 28IDX50OD; UNK HIP CONSTRAINED ACETABULAR LINER PINNACLE; UNK HIP FEMORAL HEAD CERAMIC TS; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexUnknown